Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 147, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 26, 2000, 3:51 PM EDT for Richmond County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 3:51 PM EDT (19:51 UTC)
- Expired
- Jun 26, 2000, 4:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Richmond County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:04 PM EDT | Thunderstorm Wind 50 E | Rockingham, NC | Trees down on north side of Rockingham. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 261951 SVRRDU NCC153-262030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 351 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHMOND COUNTY IN NORTH CAROLINA * UNTIL 430 PM EDT * AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF ROCKINGHAM...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... ROCKINGHAM THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTVSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3493 7997 3482 7980 3505 7958 3514 7979
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:30 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 26, 2:30 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT MON JUN 26 2000 SMALL SCALE UPPER LEVEL CYCLONE CENTER IS SHOWN BY WATER VAPOR IMAGERY OVER EASTERN GA AT 18Z. WITH ANTICYCLONIC FLOW EVIDENT TO THE NORTHEAST...THESE FEATURES SHOULD ENHANCE UPPER LEVEL DIVERGENCE TO THE NORTH OF THE CYCLONE CENTER INTO THE WESTERN RAH CWA THROUGH 00Z THIS EVENING. THIS SHOULD ALSO PROLONG THE POTENTIAL FOR TSTMS INTO THE EVENING HOURS...MAINLY SOUTHWEST. RELATIVELY HIGH PW VALUES AND SLOW MOVEMENT COULD ALSO PRODUCE LOCALLY HEAVY RAIN. LATEST MESOETA SUGGESTS UPPER CYCLONE CENTER WILL DRIFT SOUTH AND DIVERGENCE WILL DIMINISH ALOFT LEAVING THE DEEP SOUTHWEST FLOW OVER CENTRAL NC LATER TONIGHT THROUGH TUESDAY. SKIES SHOULD REMAIN PARTLY CLOUDY DURING THIS PERIOD WITH CONVECTIVE CLOUD DEBRIS AND PATCHES OF EARLY MORNING STRATUS AND AC. LATE TUESDAY...A COLD FRONT NOW IN MISSOURI WILL CHARGE EAST TO THE APPALACHIANS. THE FRONTAL BOUNDARY BECOMES DIFFUSE EAST OF THE MOUNTAINS. BUT MAXIMUM DIVERGENCE ALOFT..MID LEVEL UPWARD VERTICAL MOTION...AND MAXIMUM MOISTURE CROSSES THE RAH CWA AROUND 06Z TUE NIGHT. POPS FOR SHOWERS/TSTMS WILL BE INCREASED FOR TUE NIGHT. MODERATE MOISTURE AND INSTABILITY LINGER WITH THE DIFFUSE STATIONARY FRONTAL ZONE FOR THE POTENTIAL OF SCATTERED SHOWERS AND TSTMS ON WED. NO MAJOR CHANGES FROM MAX/MIN GUIDANCE ARE EXPECTED WITH MOST MIN/MAX READWINGS WITHIN A COUPLE DEGREES OF 70 AND 90. .RAH...NONE. RFG
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:19 PM EDT | Flash Flood Warning | RAH | Montgomery | 56 min |
| Jun 26, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 38 min |
| Jun 26, 4:51 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 39 min |
| Jun 26, 5:39 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.